Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Ive read online that retinoids help with oiliness, but ever since i started applying green cream and other exfoliants, my skin's oiliness has either not improved or worsened (cant really tell, i have very oily skin). I read on a certain advice column at a website that because exfoliation (through acids and retinoids) will cause skin to be shed, oil production will increase since new layers are continually shed and are never fully moisturized properly.

So do retinoids/acids worsen oiliness? If so, I definitely need to stop using green cream.

Share this post


Link to post
Share on other sites
I read on a certain advice column at a website that because exfoliation (through acids and retinoids) will cause skin to be shed, oil production will increase since new layers are continually shed and are never fully moisturized properly.

I think that's pure poppycock, for the obvious reasons.

Can you provide a link to where you read that? If possible, I'll go there and tell them that to their faces.

.

Share this post


Link to post
Share on other sites

in terms of actual sebum excretion rate no, but i believe constantly exfoliating your skin on a regular basis will have an impact on the appearance of oiliness on your skin.

Share this post


Link to post
Share on other sites

Retinoids don't increase the rate of sebum excretion (oral isotrtinoin can actually reduce it), however they can chage the perception of sebum the skin. Over time retinoids make the kerotinocytes (skin cells) proliferate more regularly, and keeps them small and unifomly shaped.....retinoids also make them behave and not block your pores....hence more sebum can reach the surface of the skin, instead of being trapped in your pores with Mr. P. Acnes.......it's not a bad thing really....

BTW Green Cream doesn't contain a retinoid....it contains retinol (not a retinoid).

Share this post


Link to post
Share on other sites

Ahhh, i c. I knew it did not have a negative effect. Thanks for the enlightening responses. And sorry bryan, but the website is actually in another language.

Share this post


Link to post
Share on other sites
Retinoids don't increase the rate of sebum excretion (oral isotrtinoin can actually reduce it), however they can chage the perception of sebum the skin. Over time retinoids make the kerotinocytes (skin cells) proliferate more regularly, and keeps them small and unifomly shaped.....retinoids also make them behave and not block your pores....hence more sebum can reach the surface of the skin, instead of being trapped in your pores with Mr. P. Acnes.......it's not a bad thing really....

BTW Green Cream doesn't contain a retinoid....it contains retinol (not a retinoid).

Well said!

My skin has gotten more oily-looking since I started using Differin. Right now I'm struggling to control my oil production without reserving to Tane.

Share this post


Link to post
Share on other sites
Retinoids don't increase the rate of sebum excretion (oral isotrtinoin can actually reduce it), however they can chage the perception of sebum the skin. Over time retinoids make the kerotinocytes (skin cells) proliferate more regularly, and keeps them small and unifomly shaped.....retinoids also make them behave and not block your pores....hence more sebum can reach the surface of the skin, instead of being trapped in your pores with Mr. P. Acnes.......it's not a bad thing really....

BTW Green Cream doesn't contain a retinoid....it contains retinol (not a retinoid).

Well said!

My skin has gotten more oily-looking since I started using Differin. Right now I'm struggling to control my oil production without reserving to Tane.

For me also, the same thing happened.Differin 0.1 gel saved my skin in 5days.

But the problem is oiliness

My skin significantly good.But oilyness has been incresed so much.

Please let me know your present solution

Thanks for this thread.....

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×